MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was returned detached and protruding from the distal tip of the microcatheter, a guidewire was also returned within the microcatheter.When removing the guidewire from the microcatheter, the main coil was pushed out from the distal end of the microcatheter.The delivery wire was not returned with the main coil.The main coil was noted to be kinked/bent and stretched.Functional inspection could not be performed as the main coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed during analysis.However, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis, the main coil was found to be detached, kinked/bent and stretched.An assignable cause of procedural factors will be assigned to the as reported main coil failed/unable to detach and to the as analyzed event main coil prematurely detached/separated during use, main coil kinked/bent and main coil stretched, since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Analysis of the returned device found that the subject coil was detached prematurely during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14475618
Report Number3008881809-2022-00240
Device Sequence Number14795734
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number21733405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown